MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR.

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR.
Model Number A22251C
Medical Device Problem Codes Melted (1385); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has returned to olympus for evaluation.Preliminary findings are reported.The definitive cause of the customer's experience cannot be determined at this time.The investigation is ongoing.Physical evaluation of the complaint device reveals: the user's report is confirmed.The received device was not returned in the original packaging.Olympus performed a visual inspection on the received condition of the electrode and found the loop at the distal end charred, broken, and missing the roller component.The insulation covering on both sides of the distal tip appear to be melted, charred, and exposing metal wire, which is signs of use and thermal damage.The shaft portion leading up to the proximal end, appears normal.Additionally, the proximal end has normal wear.The lot number is present on the device.Olympus was unable to functionally test the electrode due to the damage.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported during an ablation resection in the uterus using a hf-resection electrode (roller), the rollerball tip broke, burnt out and became damaged.The procedure was completed.The issue with the device did not impact the outcome of the procedure.X-ray performed after the procedure showed the device fragment remains inside the patient.No additional consequences to the patient have been reported.Additional details regarding the patient and event were requested from the customer with no response.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation results.New information is reported in h4, h6, and h10.The device history record (dhr) for the complaint device has been reviewed and it is confirmed that the device met all design and quality specification when it was shipped.Conclusion: : a broken electrode wire of a roller electrode is a known error pattern and can most likely be traced back to the use of excessive force, use-related wear and tear, and/or wrong handling.

Brand Name
HF-RESECTION ELECTRODE, ROLLER, 24-28 FR.
Common Device Name
HF-RESECTION ELECTRODE, ROLLER
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key11314428
Report Number9610773-2021-00073
Device Sequence Number14375647
Product Code GCP
UDI-Device Identifier14042761036815
UDI-Public14042761036815
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22251C
Device Catalogue NumberA22251C
Device Lot Number1000057255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;